To establish the causal diagnosis of HF, it is necessary to determine whether the clinical presentation is a de novo process or a chronic entity exacerbated by surgery. In our patient, the absence of ventricular remodeling visualized by TTE suggests the former postulate. Regarding its etiology, many possibilities should be taken into account. Post-partum cardiomyopathy usually develops in late pregnancy or during the first months after delivery . In our patient, childbirth was very unlikely the cause of her acute HF as delivery had occurred two years before. A viral infection could justify the clinical context of acute myocarditis , but her sudden clinical deterioration, with no history of infection or negative serologies and lack of typical findings on MRI, makes this diagnosis unlikely. Propofol infusion syndrome includes arrhythmias, hemodynamic deterioration, metabolic acidosis, rhabdomyolysis, and impaired renal and hepatic function. This clinical entity has been described mainly in pediatric critical care patients and has been associated with prolonged use (>48 hours) and high doses (>4 mg/kg/hour) . Ondansetron is a 5-hydroxytryptamine type 3 (5-HT3) receptor antagonist used mainly as an anti-emetic. Although considered a safe class of medications by many clinicians, several of the 5-HT3 receptor antagonists have been associated with adverse cardiovascular effects . There is a rare possibility of convulsions, chest pain, arrhythmias, hypotension, or bradycardia associated with using ondansetron, but we have not found any case in the literature describing a connection between the use of this drug in the post-operative and the development of HF. Takotsubo cardiomyopathy (TTC) is an acute cardiac syndrome mimicking elevated ST-segment myocardial infarction characterized by transient regional wall motion abnormalities involving the apical and middle portions of the left ventricle in the absence of significant obstructive coronary disease . Recently, an apical sparing variant defined as akinesia of the basal and middle segments of all walls has been described . In our patient, the absence of electrocardiographic and echocardiographic alterations suggestive of TTC leads us to reject this diagnostic possibility. The association of propofol and fentanyl as a cause of severe, acute HF has been described previously . Other than the case described by Chow et al. , however, we have not found another case report in the literature that mentions the combination of these drugs as a cause of severe, acute HF due to ventricular dysfunction in patients with healthy hearts. In this regard, both propofol and fentanyl may cause depression of ventricular function and decreased blood pressure. Propofol dilates the arteries by inducing nitric oxide synthesis, blocks calcium channels, and activates protein kinase C, all of which, taken together, lead to a decrease in pre-load and a decline in cardiac output. Apart from this possibility, an intrinsic negative inotropic effect attributable to propofol itself has also been reported [4, 12]. This effect is dose-dependent . It occurs most often when used in combination with fentanyl and in patients with or without previous heart disease . Both mechanisms might trigger a state of cardiogenic shock in patients with individual susceptibility. When these agents are used in combination, additional precautions should be taken in all patients, including those with normal left ventricular function. Because of refractory cardiogenic shock, ELS was needed in our patient. ELS should be considered in patients with severe, life-threatening respiratory or cardiac failure that does not respond to conventional intensive care management . Currently, several options are available for circulatory support, including surgically implanted ventricular assistance devices, percutaneous assistance devices, and ECMO . In our case, ECMO provided reasonable short-term support, allowing the patient to recover from multi-organ injury and increasing the time to complete a transplant evaluation if necessary. The use of this device is a support modality rather than a treatment in itself. As it requires well-trained personnel and is not without risk, selection of patients in whom this device can be used is required. So, the disease process must be reversible, or, failing this, the patient should be a candidate for transplantation or insertion of a ventricular assistance device.